Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 160, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 27, 2016, 9:58 AM CDT for 4 counties in Missouri. It took effect at Aug 27, 2016, 5:20 PM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 9:58 AM CDT (14:58 UTC)
- In effect from
- Aug 27, 2016, 5:20 PM CDT
- Expired
- Aug 29, 2016, 6:08 AM CDT
- In force
- 37 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
177
WGUS43 KEAX 271458
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 AM CDT SAT AUG 27 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-281458-
/O.NEW.KEAX.FL.W.0160.160827T2220Z-160829T1108Z/
/SNZM7.1.ER.160827T2220Z.160828T0600Z.160828T1108Z.NO/
958 AM CDT SAT AUG 27 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* from this afternoon to Monday morning.
* At 9:45 AM Saturday the stage was 23.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 27.8 feet by early Sunday morning. The
river will fall below flood stage by Sunday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 23.4 Sat 10 AM 27.8 early Sunday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$2 follow-up statements
106
WGUS83 KEAX 280122
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT SAT AUG 27 2016
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
Fishing River near Mosby affecting Clay and Ray Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-290122-
/O.EXT.KEAX.FL.W.0155.000000T0000Z-160829T1509Z/
/RICM7.2.ER.160827T0933Z.160828T0030Z.160828T1509Z.NO/
822 PM CDT SAT AUG 27 2016
The Flood Warning continues for
The Crooked River near Richmond.
* until Monday morning.
* At 7:30 PM Saturday the stage was 24.2 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Sunday morning.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 24.2 Sat 07 PM 24.0 early Sunday morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC047-177-282136-
/O.EXT.KEAX.FL.W.0151.000000T0000Z-160828T2136Z/
/MBYM7.3.ER.160827T0327Z.160827T1217Z.160827T2136Z.NO/
822 PM CDT SAT AUG 27 2016
The Flood Warning continues for
The Fishing River near Mosby.
* until Sunday afternoon.
* At 3:16 PM Saturday the stage was 22.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 22.0 Sat 03 PM 4.8 tonight
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
MOC033-041-115-117-290121-
/O.EXT.KEAX.FL.W.0160.000000T0000Z-160829T1443Z/
/SNZM7.1.ER.160827T2120Z.160828T0600Z.160828T1443Z.NO/
822 PM CDT SAT AUG 27 2016
The Flood Warning continues for
The Grand River near Sumner.
* until Monday morning.
* At 7:45 PM Saturday the stage was 26.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.4 feet by
early Sunday morning. The river will fall below flood stage late
Sunday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 26.5 Sat 08 PM 27.4 early Sunday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$137
WGUS83 KEAX 281519
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 AM CDT SUN AUG 28 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Fishing River near Mosby affecting Clay and Ray Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Platte River near Platte City affecting Platte County.
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-291519-
/O.EXT.KEAX.FL.W.0155.000000T0000Z-160829T2335Z/
/RICM7.2.ER.160827T0933Z.160828T1015Z.160828T2335Z.NO/
1019 AM CDT SUN AUG 28 2016
The Flood Warning continues for
The Crooked River near Richmond.
* until Monday evening.
* At 9:30 AM Sunday the stage was 25.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 25.6 Sun 09 AM 24.1 this afternoon
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC047-177-281549-
/O.CAN.KEAX.FL.W.0151.000000T0000Z-160828T2136Z/
/MBYM7.3.ER.160827T0327Z.160827T1217Z.000000T0000Z.NO/
1019 AM CDT SUN AUG 28 2016
The Flood Warning is cancelled for
The Fishing River near Mosby.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 2.5 feet late this morning.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 2.5 late this morning
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
MOC033-041-115-117-281549-
/O.CAN.KEAX.FL.W.0160.000000T0000Z-160829T1443Z/
/SNZM7.1.ER.160827T2120Z.160828T0445Z.160828T1352Z.NO/
1019 AM CDT SUN AUG 28 2016
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 9:45 AM Sunday the stage was 25.9 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 8:52 AM Sunday.
* Forecast...The river will continue to fall to 19.6 feet by Monday
morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.9 Sun 10 AM 25.0 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC165-281549-
/O.CAN.KEAX.FL.W.0157.000000T0000Z-160829T0600Z/
/PLCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1019 AM CDT SUN AUG 28 2016
The Flood Warning is cancelled for
The Platte River near Platte City.
* At 7:06 PM Saturday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 18.6 feet. The
river will continue to fall to 9.3 feet by Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 18.6 Sat 07 PM 15.0 this afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:40 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 27, 6:40 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 640 AM CDT SAT AUG 27 2016 .Discussion... Issued at 319 AM CDT SAT AUG 27 2016 Main forecast challenge in the short term will be precipitation chances this morning and again this afternoon as an area of showers and storms continues to march across central KS. The weak wave which forced the area of convection has since lifted to the northeast, and support from the LLJ has also waned from west to east, leaving the system without much support other than from its own cold pool propagation. Some of the trailing stratiform has shown signs of dissipation particularly on the western edge; however, recent cloud top cooling and a resurgence in lightning activity does not bode well for its near-term dissipation, and some sort of weak MCV is now evident on radar near the northwest side of the precipitation shield near Hastings. The general pattern and the development of the MCV should support a more northeastward trend and hopefully a downswing in intensity through the morning, so have still trended PoPs downward as the showers and storms progress toward the CWA... but will keep a wary eye on any precipitation that tries to impinge on areas that have already experienced quite a bit of rainfall in the last few days and particularly last night. As precipitation dissipates later this morning, some remnant outflow boundaries may linger somewhere in the vicinity of northeast KS and northwest MO, depending strongly on when and where the precipitation falls apart. Instability and deep moisture will continue to support convection if some sort of feature can spark initiation, so will be looking for boundaries to serve as a focus for isolated to widely scattered thunderstorms this afternoon, and have generally broadbrushed the area with 25-40 PoPs during the afternoon and early evening hours. Large-scale forcing will not be as supportive of continued convection as the entire pattern shifts north and upper- level high pressure becomes more prevalent across the eastern Plains, so do not expect precipitation to become widespread or to persist into the overnight hours tonight; and while very localized flash flooding is definitely possible should a thunderstorm pass over areas that are already very saturated from recent rain, the heavy rain threat looks too marginal and too isolated to warrant any kind of flash flood watch. A few models indicate the potential for some nocturnal convection to develop on the edge of the broadening upper-high on late tonight into early Sunday morning, which could then push eastward and pull a repeat performance of this morning's challenges on Sunday; then, the deja vu continues with little forcing but the possibility of outflow boundaries and/or general warm-sector convection sparking showers and storms throughout the afternoon and early evening Sunday and again on Monday. The pattern breaks down a bit by Monday night or Tuesday as low pressure dives into the Great Lakes region and allows a bit more focused potential for storms during the daylight hours Tuesday, but ridging builds in behind for the remainder of the forecast period and makes precipitation chances more nebulous for Wednesday through the remainder of the period. Temperatures will linger around or slightly above normal with the upper-level pattern supporting very warm conditions but with some moderation by clouds and possible precipitation. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 640 AM CDT SAT AUG 27 2016 An area of showers and embedded thunderstorms will continue to push across northeast KS and northwest MO this morning, impacting KSTJ and KMCI, and possibly bringing a few isolated thunderstorms into the vicinity of KIXD and KMKC. After this pushes through, mainly VFR conditions are expected for the remainder of the day. A few isolated storms are possible again this afternoon through the early evening, however the coverage and placement of these storms is too uncertain to warrant more than prevailing VCTS at this time. Winds will veer to the SW this morning, increasing to and then remaining sustained at about 8 to 10 kts through the daylight hours. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, Aug 27, 4:01 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 401 AM CDT SAT AUG 27 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-280915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 401 AM CDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF MODERATE RAINFALL IS POSSIBLE THIS MORNING AS SHOWERS AND THUNDERSTORMS PUSH EASTWARD ACROSS KANSAS. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED...A FEW AREAS THAT EXPERIENCED FLOODING LAST EVENING MAY STRUGGLE TO ABSORB THE ADDITIONAL RAINFALL. ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING ARE NOT EXPECTED...BUT A STRONG WIND GUST OR VERY LOCALIZED FLOODING IS POSSIBLE WITH ANY STRONGER CELLS THAT DEVELOP. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Aug 27, 8:31 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 AM CDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD MOSBY 39.32N 94.29W
08/27/2016 CLAY MO LAW ENFORCEMENT
US 69 CLOSED DUE TO FLOODING ALONG FISHING RIVER
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:02 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Daviess, DeKalb | 28 min |
| Aug 26, 7:08 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 3 hr |
| Aug 26, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton | 32 min |
| Aug 26, 7:22 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Ray | 23 min |
| Aug 26, 7:43 PM CDT | Tornado Warning | EAX | Caldwell, Clinton | 32 min |
| Aug 26, 7:52 PM CDT | Flash Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 6 hr |
| Aug 26, 8:16 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess, Livingston | 29 min |
| Aug 26, 8:29 PM CDT | River Flood Warning | EAX | Clay, Ray | 38 hr |
| Aug 26, 8:33 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, DeKalb, Grundy, Livingston | 42 min |
| Aug 26, 8:35 PM CDT | River Flood Warning | EAX | Clay, Platte | 32 hr |
| Aug 26, 8:43 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 5 hr |
| Aug 26, 8:58 PM CDT | Special Weather Statement | EAX | Ray | 47 min |
| Aug 26, 9:14 PM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, Livingston, Ray | 6 hr |
| Aug 26, 9:18 PM CDT | Flash Flood Warning | EAX | Jackson | 3 hr |
| Aug 26, 9:28 PM CDT | River Flood Warning | EAX | Jackson | 27 hr |
| Aug 26, 9:47 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| Aug 26, 10:02 PM CDT | River Flood Warning | EAX | Ray | 58 hr |
| Aug 26, 10:02 PM CDT | River Flood Warning | EAX | Platte | 51 hr |
| Aug 26, 10:02 PM CDT | River Flood Warning | EAX | Platte | 53 hr |
| Aug 26, 10:22 PM CDT | River Flood Warning | EAX | Jackson | 25 hr |
| Aug 26, 10:31 PM CDT | Areal Flood Advisory | EAX | Carroll, Ray | 4 hr |
| Aug 26, 10:45 PM CDT | Special Weather Statement | EAX | Putnam | 45 min |
| Aug 26, 10:50 PM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Randolph | 4 hr |
| Aug 26, 11:32 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 58 hr |
| Aug 27, 12:13 AM CDT | Areal Flood Warning | EAX | Andrew, Clay, Clinton, DeKalb, Jackson, Platte | 6 hr |
| Aug 27, 3:15 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 3 hr |
| Aug 27, 5:49 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Ray | 4 hr |
| Aug 27, 6:22 PM CDT | Special Weather Statement | EAX | Clinton | 23 min |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.